MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Event or Problem Description
As reported by the field clinical (fcs), approximately 4 hours post transfemoral tpvr procedure with an alterra prestent, the fcs received a text message from the physician stating the patient was transferred to the operating room after coding due to a pericardial effusion.There was distal stent erosion.The patient was stable.Per report, it appeared as though the leftward, later aspect of mpa.There were 3 tines seen poking through.The 29mm sapien valve was not implanted.
 
Additional Manufacturer Narrative
Additional information added to d6.Correction to b5 based on additional information received.
 
Event or Problem Description
It was initially reported by the field clinical (fcs), that approximately 4 hours post transfemoral tpvr procedure with an alterra prestent, the fcs received a text message from the physician stating the patient was transferred to the operating room after coding due to a pericardial effusion.There was distal stent erosion.The patient was stable.Per report, it appeared as though the leftward, later aspect of mpa.There were 3 tines seen poking through.The 29mm sapien valve was not implanted.Per additional information received, the alterra prestent was explanted the same day, and a surgical valve was placed.
 
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.A device history record (dhr) review did not reveal any manufacturing nonconformance issues that would have contributed to the event.A lot history review was performed and revealed no other complaints relating to the reported event were identified.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.However, imagery was provided by the site, and the following was observed: patient had large distal main pulmonary artery.The stent was not deployed coaxially in the main pulmonary artery and heavily canted.The stent apices had interacted with the anatomy at approximately 50-55% deployment.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.A capa has previously been initiated to investigate if any ifu/physician training improvements can be implemented that may help prevent intraprocedural apex penetration events.In this case, the reported event for device penetration was confirmed empirically based on the evaluation of the provided imagery, event description, and patient outcome.As such, available information suggests that the design of prestent in combination with procedural factors (non-coaxial/canted alterra deployment in the anatomy), can result in an apex penetration and may have contributed to the reported event.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, no further actions are required at this time.

Brand Name
ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key19240301
Report Number2015691-2024-03336
Device Sequence Number12615399
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)250305(11)230301
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model Number29AP4045A
Device Lot Number64890155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/30/2024
06/07/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date06/19/2024
06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown